MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SLOTTED MALLET; HIP INSTRUMENTS : IMPACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US SLOTTED MALLET; HIP INSTRUMENTS : IMPACTION INSTRUMENTS
Model Number 6020-17-000
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent the surgery via bha with the slotted mallet in question.During the surgery, the resin part of the slotted mallet came off.The surgeon tried to attach the resin part to the slotted mallet, but he couldn¿t because the thread part was damaged.The surgeon used it without the resin part in the surgery and the surgery was completed successfully.After the surgery, the sales rep tried to attach the resin part to the slotted mallet, but the same event was confirmed.No further information is available.Because it was confirmed during surgery that the thread of the resin part of the slotted mallet had loosened, the doctor removed the resin part before use.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SLOTTED MALLET
Common Device Name
HIP INSTRUMENTS : IMPACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11605432
Report Number1818910-2021-06887
Device Sequence Number4206363
Product Code FZY
UDI-Device Identifier10603295178439
UDI-Public10603295178439
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6020-17-000
Device Catalogue Number602017000
Device Lot NumberAH037061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer04/01/2021
04/27/2021
05/31/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/12/2021
05/03/2021
05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1